MAUDE Adverse Event Report: US SURGICAL PUERTO RICO ENDO GRASP; MOTOR, SURGICAL INSTRUMENT, PNEUMATIC POWERED

US SURGICAL PUERTO RICO ENDO GRASP; MOTOR, SURGICAL INSTRUMENT, PNEUMATIC POWERED
Model Number 174233
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, after dissecting on laparoscopic paraesophageal hernia repair, the grasper was used to go around the esophagus when the product simply fell apart.The portion that broke was retrieved with a grasper and opened a new one.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection of the returned product noted that the plastic cable sheath had shearing damage and was partially disengaged.A functional evaluation found that jaw rotation worked without difficulty.Release lever and jaw toggle functioned properly.Ratchet button functioned properly.Jaw articulation did not function properly because of the damaged sheath.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the reported condition may occur where an excessive force or leverage is applied to the device while retracting the clevis assembly and the clevis boot is subsequently damaged.This subsequent damage may result in improper retraction and deployment of the jaws during articulation and may cause shearing of the plastic cable sheath.The root cause of the observed damage was found to be due to the device not being used as intended which caused or contributed to the reported condition.No further actions have been deemed necessary at this time.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDO GRASP
Common Device Name
MOTOR, SURGICAL INSTRUMENT, PNEUMATIC POWERED
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key9812744
Report Number2647580-2020-00903
Device Sequence Number14147745
Product Code GET
UDI-Device Identifier10884523000818
UDI-Public10884523000818
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K914753
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model Number174233
Device Catalogue Number174233
Device Lot NumberP9H0796Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2020
Initial Date Received by Manufacturer 02/24/2020
Supplement Date Received by Manufacturer05/08/2020
Initial Report FDA Received Date03/10/2020
Supplement Report FDA Received Date05/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1